# SDR 2004FA0000654

- Difficulty date: July 12, 2004
- Submitted: August 23, 2004
- Operation: General aviation
- Aircraft: N4339Y
- Make and model: Piper PA-25-260
- Aircraft serial: 254833
- Engine: Lyc O540*
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 486604
- Condition: Failed
- Location: Lt Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON MAKING A SLIP TO A LANDING, THE LT GEAR COLLAPSED.  IT WAS FOUND THAT THE (VEE ASSEMBLY) PULLED OUT OF THE FITTING ASSEMBLY OF THE SHOCK STRUT.  I RECOMMEND THAT THIS BECOME AN INSPECTION POINT FOR POSSIBLE CRACKS.  THESE AIRCRAFT MAKE HUNDREDS OF LANDINGS THAT PLACE HIGH SIDE LOADS AT THIS POINT.
